Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 140, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jul 23, 2004, 4:32 PM CDT for Bexar County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2004, 4:32 PM CDT (21:32 UTC)
- Expired
- Jul 23, 2004, 5:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 64 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3370 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 232132 SVRSAT TXC029-232230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 432 PM CDT FRI JUL 23 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... BEXAR * UNTIL 530 PM CDT * AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 10 MILES SOUTHEAST OF LACKLAND AFB...OR ABOUT 13 MILES SOUTH OF SAN ANTONIO...AND MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LACKLAND AFB BY 510 PM CDT SAN ANTONIO BY 525 PM CDT LEON VALLEY...6 MILES WEST OF OLMOS PARK...7 MILES WEST OF ALAMO HEIGHTS AND 8 MILES WEST OF TERRELL HILLS BY 530 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2923 9864 2918 9847 2959 9834 2963 9875 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:54 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 23, 2:54 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 254 PM CDT FRI JUL 23 2004 .DISCUSSION... ANOTHER MID SUMMER COLD FRONT DUE TO ARRIVE SUNDAY. THE UPPER WINDS WILL NOT SUPPORT FAST MOVEMENT OF THE FRONT BUT WILL GRADUALLY SLIDE SOUTH INTO THE HILL COUNTRY SUNDAY MORNING WITH THE AID OF THE THUNDERSTORM OUTFLOW. TEMPS SOUTH OF THE HILL COUNTRY WILL RISE CONSIDERABLY DUE TO THICKNESS PACKING AHEAD OF THE FRONT. THE DIGGING LONG WAVE TROUGH PUSHES THE SUBTROPICAL HIGH AWAY FROM TEXAS, ALLOWING A NORTHWEST FLOW TO PREVAIL SUNDAY THROUGH WEDNESDAY. TEMPS WITH THIS NEW AIRMASS ARE CURRENTLY RUNNING 5 TO 10 DEGREES BELOW NORMAL ON THE HIGHS AND ABOUT 5 DEGREES COLDER ON THE LOWS. THIS AIRMASS WILL MODIFY QUICKLY WITH TEMPS RETURNING TO AT OR ABOVE NORMAL WEDNESDAY. MODELS STILL WANTING TO KEEP A NORTHERLY FLOW ALOFT THROUGH NEXT WEEK. SO WITH LIMITED MOISTURE AND EXCEPT FOR THE POSSIBILITY OF AN OVERNIGHT THUNDERSTORM ROAMING SOUTH INTO THE REGION, WILL KEEP THE POPS LOW. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 75 97 72 92 / 10 0 20 30 AUSTIN BERGSTROM INTL AIRPORT 71 95 69 92 / 10 0 20 30 DEL RIO INTL AIRPORT 75 96 76 90 / 30 20 30 30 SAN ANTONIO INTL AIRPORT 74 95 74 95 / 20 0 20 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 06/19/VL
Hazardous weather outlook, Jul 23, 5:00 AM CDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 500 AM CDT FRI JUL 23 2004 TXZ171>173-183>194-202>209-217>225-228-241100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 500 AM CDT FRI JUL 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.